MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0306
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 3008264254-2017-00036.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during the procedure, the coil introducer of an orbit galaxy 3x6 fill coil was damaged and another orbit galaxy 3x6 fill coil prematurely detached.The procedure was coil embolization of an aneurysm for subarachnoid hemorrhage at the anterior communicating artery.The og cmplx fill (complaint product1) was used for framing, the physician tried to re-sheath the coil but sheath introducer and delivery wire split open and the coil could not be re-sheathed.The coil was replaced with another og cmplx fill (complaint product2).The coil was delivered into the micro catheter but the coil detached in the catheter; therefore, the micro catheter was removed.The procedure was completed without further issues.However, due to the event it was delayed by 10 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained at all times.No visible defect/damage was noted on the products prior to (and after) the event.The products will be returned for investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 3008264254-2017-00036.Two og cmplx fill coil 3x6 (same size, lot number)and an unknown microcatheter was received.It is unknown against which coil the allegation of premature detachment was reported.Unit 1: two non-sterile og cmplx fill coil 3x6 and microcatheter unknown were received coiled inside of a plastic bag.No damages were noted on hub.The hypotube was inspected and it was found kinked at 21, 42, 75.5 and 94.5 from the proximal end of the hub.The introducer was received un-zipped and was found damaged.The support coil and gripper were received outside the introducer.The support coil was inspected and it was found without any damage.No damages were noted on gripper while the embolic coil was not returned for evaluation.The gripper was inspected under vision system; the gripper was found without any damage.No obstructions or damage was noted on the purge hole however marks of the embolic coil attached to the gripper was observed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿coil ¿ premature detachment-in microcatheter¿ was confirmed since the embolic coil was not returned, however it is unknown when and how the coil detachment occurred.The condition found on the device could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; handling and procedural factors appear to have contributed to this failure.Therefore, no corrective action will be taken at this time.Unit 2: two non-sterile og cmplx fill coil 3x6 and microcatheter unknown were received coiled inside of a plastic bag.No damages were noted on hub.The hypotube was inspected and it was found kinked at 30.5 and 55.1 from the proximal end of hub.The introducer was received un-zipped and was found damaged.The support coil was received partially outside of the introducer.The gripper and embolic coil were received inside the introducer.The support coil was inspected and was found without any damage.No damages were noted on the unknown microcatheter.However, residues of dry blood were found throughout the microcatheter body.The gripper and embolic coil were inspected through introducer under vision system; no damages were noted on the gripper and embolic coil.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿coil ¿ premature detachment-in microcatheter¿ was not confirmed.The condition found on the device could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; handling and procedural factors could have contributed to this condition.Therefore, no corrective action will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6432446
Report Number3008264254-2017-00036
Device Sequence Number760199
Product Code HCG
UDI-Device Identifier10886704030218
UDI-Public(01)10886704030218(17)180531(10)17524238
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number640CF0306
Device Lot Number17524238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/07/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER